Apr 3, 2017
If something happens to your eyes that makes you want to ask the pharmacist if you should go to the doctor, the answer will most likely be "yes, go see a doctor." Even at emergency rooms, they will treat you and make you comfortable but always tell you to follow up with your eye doctor.
This is seeing things that aren't really there, the visual cortex translates other sensations as "sight".
It is the 2nd leading cause of blindness in the US and around the world. Glaucoma is known for increased pressure in your eyes. The fluid around the eyes typically have adequate drainage so nutrients can flow in and waste can flow out. If that drainage becomes inadequate, the pressure builds up and it can put pressure on the optic nerve (the nerve that connects from the retina to the brain). It starts with decreasing peripheral vision, and can become "tunnel vision" where a person can only see right in the middle of their field of vision. Medications are eye drops that control pressure and help open up drainage pathways as much as possible. It doesn't hurt, and it takes a while for the decreased peripheral vision to be noticeable. It's not reversible, but it can be slowed with medication. Eye doctors have a way to check the pressure in your eyes each time you get your eyes checked.
(Macular Degeneration is the #1 cause of blindness in the US, Cataract is the #1 cause of blindness worldwide).
Pronounced nigh-stag-mus. It is the involuntary rapid eye movement side to side. Caused by a neurological issue, either related to the eye muscles and nerves or the inner ear (one cause a vertigo). The shaking seems to be worse when a person looks straight at something or someone. For someone dealing with nystagmus, they usually discover they can tilt or turn their head to make their eyes slightly off center where the shaking wills stop - this is called a "null point". Strengthening eye muscles can help the shaking, but it still worsens with exhaustion or stress.
This can be a result of a stroke, multiple sclerosis (autoimmune). Dilantin is a medication for seizures, and is another medication that has to be regularly measured because too much can cause temporary nystagmus.
Support us on Patreon